Lichen Planus


#1

I have been diagnosed with Lichen Planus and I am looking for successful treatments. Please share what has worked for you or a family member


#2

I have been on Plaquinil for about 2 months… I have had this condition for
2 years. The first year the Derm. put me in a tanning bed. That did work
for awhile. It reappeared in my scalp causing my hair to fall our. Another
Dermatologist gave me Clobex shampoo and Orlux mousse to put on the scalp
after shamoo. (daily shampoo.) I think the hair loss is better… but I have
pretty thin hair on top ( I am a female). Plaquinil is a medication given
normally for Malaria. Blood tests have to be done before, and during treatment to
moniter any problems with anemia due to the drug. Also an opthamology exam
is done due to a complication that might involve the retina !! Whew!! Scarey
drug, but I need to get rid of this condition. It is maybe a little better,
but still outbreaks are occurring in different places. (Now my forehead!!).
It is keeping me hopping!! Good luck… and let us know if anything helps.
judymac

************************************** See what’s free at http://www.aol.com.


#3

I was on plaquenil for a couple of months but i noticed no difference. My problem, as far as the condition is concerned is that I have permanent hair loss - as a female that’s depressing. Also, what’s left is quite grey and I would normally have liked to colur it, but I guess everyone would advise not to. Does anyone have any opinion on this? My scalp’s free of LP at the moment.


#4

Hi… My name is Judy, from MS. I have had this condition for a couple
years, since I had 2 hip replacements in one summer and the Dermatologist said I
stressed my Immune system. ( I am 62, hips are now great) and I am
otherwise healthy, except for bp med… I have been on plaquinil for 2 months…
still having breakouts here and there. Last year my hair started coming out, and
I have several patches on top of my head that have no hair, and never will.
My Dermatologist said not to color it til my scalp was better. My
hairdresser has watched this disease progress, and has been as alarmed as I with the
loss of hair. I am now wearing a pretty short style and combing it over (A
COMB OVER!! Like Donald TRump!!) It doesn’t look bad, and no one can tell I
have this hair loss (except my Hairdresser)… I have had her color it… she
pulls the hair thru a cap with lots of holes… like a " frosting" cap, and
pulls out some hair and colors it brown. She makes an effort not to get any
dye on the scalp, and only does enough to make me feel better… like i am not
really grey !! You need to have a big talk with your beauty operator, and
your Dr. This has been a distressing problem,. We are not ready to be old,
bald or ugly, and we are going to have to work to keep ourselves half way
attractive. My dermatologist said that Plaquinil does not work immediately, and
don’t give up on it. Also, I might have to take it forever, like a vitamin.

Good luck to you and lots of hugs. It will eventually be ok, I think…
Write and let me know how you are doing.

************************************** See what’s free at http://www.aol.com.


#5

Thanks for the encouragement…having grey hair’s bad enough, but only
having a third of a head of hair just makes it much worse. I’ll make an
appointment with my hairdresser TOMORROW!

From: judymac lplanus-cpt4394@lists.careplace.com
Reply-To: lplanus-cpt4394@lists.careplace.com
To: carmelrose@hotmail.co.uk
Subject: Re: [lplanus] Lichen Planus
Date: Sat, 16 Jun 2007 11:21:55 -0400


#6

Let me know how it goes… I think we will eventually be ok… The hair
thing is the worst part of the whole rash!! Best of luck! Judy

************************************** See what’s free at http://www.aol.com.


#7

sorry, that last note got sent before I was finished with it!! Anyway, I am
on Plaquinil… (malaria drug) that is supposed to help. I think it takes
awhile for the drug to work, and it has some side effects that have to be
monitored. Need blood tests periodically to check for anemia, and an opthomology
exam to make sure nothing is happening to the Retina!! I decided to go
ahead with this med. rather than go bald!! I think it will eventually be ok, but
it is going to take awhile. Good luck to you. Judy

************************************** See what’s free at http://www.aol.com.


#8

With me being only twevle and have steriods as the next step, I’d be delighted for you to share any succes stories you find. Please read my presentation!